Patient Comments: Cortisone Injection - Knee and Hip

Share your experience with cortisone injections in your hip or knee.

Comment from: Charlie, 55-64 Female (Patient) Published: January 20

I got a cortisone shot in my hip on Thursday and by Friday I had a bad case of hives or rosacea on my face. I wonder if this is a side effect and if I need to be concerned. I am a little hot, no fever and I have had some trouble sleeping.

Was this comment helpful?Yes
Comment from: Grants, 45-54 Female (Patient) Published: January 20

I was having substantial pain in my knee below the kneecap. I was offered many options including a cortisone shot. I chose the shot and it has been a week and a half with no pain. I am hoping it lasts, and most definitely I would choose this route again.

Was this comment helpful?Yes
Comment from: Heidi, 55-64 Female (Patient) Published: January 14

I have patellofemoral arthritis and my earliest memory around 3 years old is my knees aching. I just had cortisone shots in both knees on Monday afternoon (today is Wednesday), and experienced debilitating pain in both knees, including a major migraine, later that evening and the following day. Only 3 hydromorphone could cut through the pain. I am not sure why the pain is so severe after the shots as the needle and shot itself don't bother me at all. I will suffer the short term pain for the benefit the cortisone offers. I'm able to get up and down from my chair at work, and go up and down the stairs with basically no pain for the next 2 /12 to 3 months so I will keep this up as long as possible.

Was this comment helpful?Yes
Comment from: 45-54 Female (Patient) Published: January 07

I had a cortisone shot in my knee for chronic pain from a fall. As soon as I left the office I felt lightheaded and had trouble breathing. My upper back was in extreme pain. I returned to the office and it took a good 25 to 30 minutes for me to begin to feel normal again. The doctor wasn't sure what happened because this shot is localized. I have never been diagnosed with any allergies but we came to the conclusion that there was something in this shot that I reacted to. I have a high tolerance to pain and really didn't react to the shot itself, it was a reaction after the shot. My back still hurts.

Was this comment helpful?Yes
Comment from: Marhoo1, 55-64 Female (Patient) Published: December 22

Whenever I get a cortisone injection in one of my knees, not only do I have heavy sweating and insomnia, I get a terrible headache for about 4 days and nothing helps relieve it.

Was this comment helpful?Yes
Comment from: Bee, 55-64 (Patient) Published: December 15

I had cortisone injections in both knees 2 1/2 weeks ago and have been experiencing very elevated blood pressure, headaches, and anxiety. All new symptoms to me. I was relieved to find I was not alone in this. My doctor said symptoms could last a couple of weeks, but I am reading that they have gone on for more than that in some people. Never again!

Was this comment helpful?Yes
Comment from: Sherry, 45-54 Female (Patient) Published: December 06

I had a cortisone shot for severe arthritis in my knee one year ago. It took a couple of weeks, but it did provide some relief. I had no reactions. Yesterday I had another cortisone shot in the same knee and awoke in the middle of night and could not get back to sleep. I awoke with hot, red cheeks and actually had to have a cold facecloth on my face occasionally to give some relief. I wonder if the reactions will get worse.

Was this comment helpful?Yes
Comment from: Carolyn B., 65-74 Female (Patient) Published: November 25

I have had three cortisone injections and each time my blood pressure shot way up. I will not take another one. I can't taste anything. I have a really bad headache.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a cortisone injection.
Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors